Sinamet failure! Side effect! - Parkinson's Movement

Parkinson's Movement
16,455 members15,778 posts

Sinamet failure! Side effect!

Joecola
Joecola
13 Replies

Last two weeks , three hours after taking my c/l dose of 25/250 I experience extreme shortness of breath. So unnerving that I am reluctant to take the meds. Wondering if Macuna pruins has similar affects or is there another alternative.

13 Replies
oldestnewest
wrebecca

I am sorry you are having difficulty breathing. Some Parkinson patients get "Restrictive Pulmonary Disease" caused by Parkinson causes the lungs to have muscle spasms and thereby causing too much Carbon Dioxide in your lungs. My doctor recommends ice pack and nausea medications. Also depending on how your test go, the doc may add medication and shorten the distance that he feels is appropriate for you. my doctor said it was like freezing but is was in the lungs. Hoping all will go well. Best Wishes!

4 likes
Reply
harding55

I take 6 25/100 a day and I do well. I tried the strength you are taking for a few weeks last year and had severe panic attacks. I would contact your doctor immediately

1 like
Reply
Joecola
Joecola
in reply to harding55

Thank you. I have a call in to my Doctor now. I have been cutting my pills in half but wasn't sure I was on the right track.

1 like
Reply
Hikoi
Hikoi
in reply to Joecola

If short acting pills this could relate to wearing off effect and if long acting pills this could relate to peak dose effect. Which are they?

1 like
Reply
Joecola
Joecola
in reply to Hikoi

My pills a quick release. I'm going to take half doses over shorter intavils.

3 likes
Reply
Hikoi
Hikoi
in reply to Joecola

How is it going joecola. Have you got any answers yet ?

Reply
Joecola
Joecola
in reply to Hikoi

No answer yet. My Neuro changed my meds to 25/100 5 times a day but the wearing off happened every 1.5 hours so I went back to the 25/250. Still suffering.

Thinking about switching to Mucuna Periens??

Reply
Hikoi
Hikoi
in reply to Joecola

Thats tough. This may interest you.

. "If Sinemet improves your symptoms, then you must be careful about taking other amino acids (such as tyrosine, phenylalanine) since they may interfere with the absorption from the stomach and transport of levodopa from blood into the brain. The amino acid supplements found in health food stores should not be used when Sinemet or levodopa/carbidopa are being taken for relief of PD symptoms."

parkinsonhope.org/ask-docto...

1 like
Reply
CKingPs
CKingPs
in reply to Hikoi

Thank you for that information. When i started taking immediate release carbidopa levodopa, I was advised to chew sugar free gum to relieve nausea. The medication did not seem to be working. If you read the warning on the label of almost every package of sugar free gum, it contains phenylalanine. Then i did a search on phenylalanine and found it is used in a lot of frozen low calorie foods and canned soups. Apparently it interferes with crossing the blood brain barrier. I was told it was all in my head. My thought was a little bit here and a little bit there accumulates.

All i know is, I avoided it and drug was more effective.

Reply
Wolfepower22
Wolfepower22
in reply to Hikoi

My naturopath told me to take l-tyrosine 500mg a day or even 2?a day. With 2 tabs of sinamet 25-100 at 7 and 1, I am symptom free...except for nightmares a few nights a week which is troubling but my days are great and I fall back to sleep. But worried what is happening in my unconscious. Do you think tyrosine could be the problem? Thanks

Reply
Hikoi
Hikoi
in reply to Wolfepower22

I think it more likely to be the rem sleep disorder of Parkinsons. But Im not totally sure about that. Sleep problems are vey common in Parkinsons. Do you remeber your nightmares? Do you call out or act out your dreams? Many people do that.

Reply
Wolfepower22
Wolfepower22
in reply to Hikoi

Thanks

Reply
RunnerRN
RunnerRN
in reply to Hikoi

Why not? Your link doesn’t work. Lots of ppl on here are taking Mucuna and some regular PD medications plus the amino acids

Reply

You may also like...